View full discussion thread on HealthBoards.com:
   which BC will NOT cause me to gain weight? (Birth Control board)

24th May 2007
There is no sure way to find out. What works wonderfully for one person may reek havoc on your system. Many people did not gain any weight on Loestrin FE 24 but I gained 22 lbs in 2 months. Yaz and Yasmin have a duiertic in them so that can cause you to loose water weight but not fat.

Some pills cause hair loss or acne, sever depression , mood swings for one person but doesn't to anything to another.

It has to do with how the chemicals that in the BCP react and work with the bodies own chemistry. Trial and error. You may need a weaker or stronger pill to help balance your hormones better so not to gain weight.

I went and had my hormones tested to see what I needed and I need a pill with higher progesterone so I switched to Ortho Cept. I'm at the end of my 3 weeks. So it's to soon to tell if this is the right pill for me but I have noticed some improvement.

Good Luck
29th May 2007
Nothing is guaranteed to make you loose or gain weight. Some people do better on Yaz or Yasmin because there is a diuretic in them. Still people have reported gaining weight on Yaz and Yazmin too. I changed pills from Desogen to Loestrin FE 24 and have had nothing but problems on it. It's a 24 day pill I actually gained 22 lbs. Other people love Loestrin FE 24.

Most BCP cause people to put on a few pounds. If you are not having any other problems with the pill you are on now I'd stay with it. If your wanting to change only for the weight gain if it were me I wouldn't. I went from of the Desogen to Ovcon 35 for a month and gained 5 pounds instantly. I freaked asked him to change me again and that's when I was given the Lo FE 24 and gained the 22lbs. I wish I would have just taken a water pill instead of changing my pills. Or better yet I wish I would have had my hormones checked before I switched so that I could have asked for the right level pill.

I'm about to go pick up my Provera which is progesterone only pill and take it with the Ortho Cept BCP. I need more progesterone.

It's up to you if you want to change but playing with your hormones can cause lot's of problems.
31st May 2007
HONESTLY, I think the hype about weigth gain on bc is a joke. People use the myth of gain as an excuse to overeat & then blame it on the pill. I'm not saying that some peoplen't sdon't gainw eigth from BC, they do, but thats either only from water retention/over eating. BC messes with your hormones & can cause your hunger to increase/decresease, but it DOENS'T just plop pounds onto your frame. It's up to you to have the willpower to coutneract against the new cravings.

I say this from experience. I started BC recently, I neverw anted to do it for years cause I was PARANOID about weight gain. I'm an Anorexic, have been for almost 11 years now, & my doctors wanted to see if they started me on Yaz, if it could cause me to menstruate (I haven't had a rela period in over 7 years due to my ED). I was so scared about gaining weight that I protested, but finally gave in. I haven't been on Yaz very long (less than a month), but I've actually lost 6 lbs. Now, that could just be due to my eating disorder & have nothing to do with the Yaz, but still. I don't have an increased appetitie or any fluid retention & my only side effect is acne (which sucks because in 21 years of life I have never EVER had acne, but now have minor acne...but still.)

Anyways, don't be scared about the weight gain prospect. Just take the pill, & monitor your weight. Don't obsess/restrict to make up for it, just eat NORMALLY. Small portions, healthy foods, get exercise etc. Chances are you will not gain weight. Yes, everybody reacts differently to meds, but honestly, most girls I know don't gain weight from BC unles they start eacting obscene amounts of food claiming an "appetite increase". If you do experience an appetite increase, make up for it will HEALTHY snacks like fresh fruits/veggies, & you should be fine :)

ALSO, when a medicine lists it's side effects ont he box, you should know that they are requireds to list EVERY reported side effect from anyone. Which means one lady in Alabama might gain 10 lbs, & they have to list it as a possible side effect. It doesn't mean it will happen to you. Don't worry to much, just act normally.
31st May 2007
Oh yes the pill does make you gain weight. I have a huge notebook that I keep a daily tally of my calories I eat and the amount of exercise I do. 1200-1500 cal a day and 5-8 miles a day along with weights. So don't say it' cause a person over eats that they gain weight on the pill. It was the pill. The pill I took did not have enough progesterone in it. Lack of progesterone causes anxiety and irritability ,breast tenderness ,carbohydrate cravings
early miscarriage ,infertility/not ovulating ,insomnia ,irregular periods ,lower body temperature ,menstrual cramps ,mood swings ,ovarian, cysts ,puffiness/bloating ,water retention ,Weight gain - hips/middle
bone loss, cardic problems,excessive blood clotting, endometriosis,loss of zinc and copper which means you loose your hair and there's a few more. If I don't fix the progesterone I will eventually end up with PCOS. Having your hormones out of whack causes major problems.

I had my blood tested while on Loestrin FE 24 and had no progesterone. I ate the same worked out the same but gained 22lbs. Once the weight is on you can't loose it. The lack of hormones will not let you. It's a fact.

Changing to the 24 day pill was the worst thing I have ever done. I was negative 0.02 in progesterone. I had my blood tested yesterday after a month of being back on a 21 day pill and it's now 0.04 I should have been 4.4-28.0

Some pills are not high enough or to high and cause problems for women.
One can not judge unless it's happened to them. Unless you experience something then you can't understand. I don't expect you to cause science has led you to believe otherwise.

As for water pills a good amount of anorexics use them. I did and was an anorexia and bulimic. I have no problem with my kidneys at all. I followed the box. As for the kidneys shutting down that can happen from being ONLY anorexic. You are still taking a diuretic they are in you your birth control pills and that explains the weight loss you had. Yaz and Yasmin are known for their diuretic's. Alot of women take them for that reason.
Copyright ©2013 DrugTalk.com All rights reserved. Privacy Policy
Powered by HealthBoards.com
This site is owned and operated by Internet Brands, Inc.
Do not copy or redistribute in any form!